Advertisement

Riemann Problem for First-Order Partial Equations Without the Convexity of a State Functions

  • Mahir RasulovEmail author
  • S. Ozgur Ulas
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9045)

Abstract

In this work, the exact solution of the Riemann problem for first-order nonlinear partial equation with non-convex state function in \(Q_T=\{(x,t)|x\in I=\left( -\infty ,\ \ \infty \right) ,\ t\in \left[ 0,T\right) \}\subset R^2\) is found. Here \(F\in C^2{(Q}_T)\ \) and \(\ F^{''}(u)\) change their signs, that is F(u) has convex and concave parts. In particular, the state function \(F\left( u\right) =-{\cos u\ }\) on \(\ \left[ \frac{\pi }{2},\frac{3\pi }{2}\right] \) and \(\ \left[ \frac{\pi }{2},\frac{5\pi }{2}\right] \) is discussed. For this, when it is necessary, the auxiliary problem which is equivalent to the main problem is introduced. The solution of the proposed problem permits constructing the weak solution of the main problem that conserves the entropy condition. In some cases, depending on the nature of the investigated problem a convex or a concave hull is constructed. Thus, the exact solutions are found by using these functions.

Keywords

First order nonlinear partial differential equations Riemann problem Characteristics Weak solution Shock wave Convex and concave hull 

References

  1. 1.
    Abasov, M.T., Rasulov, M.A., Ibrahimov, T.M., Ragimova, T.A.: On a method of solving the cauchy problem for a first order nonlinear equation of hyperbolic type with a smooth initial condition. Soviet Math. Dok. 43(1), 150–153 (1991)zbMATHGoogle Scholar
  2. 2.
    Gelfand, I.M.: Some problems in the theory of quasi linear equations. Amer. Math. Soc. Trans. 29, 295–381 (1963)Google Scholar
  3. 3.
    Godlewski, E., Raviart, P.A.: Hyperbolic Systems of Conservation Laws. Ellipses, Paris (1991)zbMATHGoogle Scholar
  4. 4.
    Goritski, A.Y., Kruzhkov, S.N., Chechkin, G.A.: Quasi Linear First Order Partial Differential Equations. Moscow State University Press, Moscow (1997)Google Scholar
  5. 5.
    Kruzhkov, S.N.: First order quasi linear equation in several independent variables. Math. USSR Sb. 10(2), 217–243 (1970)zbMATHCrossRefGoogle Scholar
  6. 6.
    Lax, P.D.: Weak solutions of nonlinear hyperbolic equations and their numerical computations. Comm. Pure App. Math. 7, 159–193 (1954)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Lax, P.: The Formation and Decay of Shock Waves. Amer. Math. Monthly 79, 227–241 (1972)zbMATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Lax, P.D.: Development of singularities of solutions of nonlinear hyperbolic partial differential equations. J. Math. Phys. 5(5), 611–613 (1964)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Oleinik, O.A.: Discontinuous solutions of nonlinear differential equations. Uspekhi Mat. Nauk. 12, 3–73 (1957)MathSciNetGoogle Scholar
  10. 10.
    Rasulov, M.A., Süreksiz Fonksiyonlar S\(\iota \)n\(\iota \)f\(\iota \)nda Korunum Kurallar\(\iota \), Seçkin Yay\(\imath \)nevi, Istanbul, 2011Google Scholar
  11. 11.
    Whitham, G.B.: Linear and Nonlinear Waves. Wiley, New York (1974)zbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Department of Mathematics and ComputingBeykent UniversityIstanbulTurkey
  2. 2.Institute of SciencesBeykent UniversityTaksimTurkey

Personalised recommendations